MAUDE Adverse Event Report: PHILIPS VOLCANO REFINITY CATHETER, SHORT TIP, 89900; CATHETER, ULTRASOUND, INTRAVASCULAR

PHILIPS VOLCANO REFINITY CATHETER, SHORT TIP, 89900; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 89900
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Initial reporter & report source: country is (b)(6).The refinity catheter was received; however, device evaluation has not yet begun.A supplemental to follow upon completion of device evaluation.The user did not fully remove the air from the refinity catheter.The ifu warns that air entrapped in the catheter and flushing accessories can cause potential injury or death.Always verify that the catheter and flushing accessories have been properly cleared of air prior to inserting the catheter into the vasculature.
 
Event or Problem Description
It was reported during a therapeutic coronary procedure, that during preparation for use, the manufacturer's catheter was flushed multiple times with a lot of resistance encountered.However, the device was used in the patient, and during pullback, the images showed air entrapped in the catheter.A second manufacturer's catheter was used to complete the procedure.No patient injury reported.This product problem is being reported for the air entrapped in the catheter.There is a potential for harm if the malfunction were to recur.
 
Additional Manufacturer Narrative
Block h3/h6: the device was visually and microscopically inspected and found no damage observed.During functional testing, the flushing test and the resistance test both passed with no issues.Based on the device evaluation, the reported complaint could not replicated.Since no device malfunction was noted, it is likely the user did not fully remove the air from the catheter as documented in the initial mdr for investigation conclusion code 18: failure to follow instructions.
 
Additional Manufacturer Narrative
G: updated the city from costa rica to alajuela.Updated the country from united states (usa) to costa rica (cri).

Brand Name
REFINITY CATHETER, SHORT TIP, 89900
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
PHILIPS VOLCANO
3721 valley centre drive
#500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone & business pa
b37
alajuela
CS  
Manufacturer Contact
danielle bullock
3721 valley centre drive
# 500
san diego, CA 92130
MDR Report Key12969035
Report Number3008363989-2021-00031
Device Sequence Number4331835
Product Code OBJ
UDI-Device Identifier00845225002831
UDI-Public(01)00845225002831(11)210727(17)230727(10)0302342370
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2023
Device Model Number89900
Device Catalogue Number400-0200.273
Device Lot Number0302342370
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer12/09/2021
04/07/2022
Initial Report FDA Received Date12/09/2021
Supplement Report FDA Received Date12/16/2021
04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK MFG AND SIZE: GUIDE CATHETER; UNK MFG AND SIZE: GUIDE WIRE; UNK MFG AND SIZE: INTRODUCER SHEATH
Patient SexUnknown